TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


General Health This forum is for any questions or concerns about your health and wellbeing.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
arepo Offline
Member
I can't get enough
*********
 
arepo's Avatar
 

Posts: 2,433
Blog Entries: 11
Join Date: June 7th 2009

Stomach problems after aspirin poisoning. - November 21st 2016, 08:41 AM

This thread has been labeled as triggering, particularly on the subject of suicide, by the original poster or by a Moderator. The contents of this thread therefore might not be suitable for certain sensitive users. Please take this into consideration before continuing to read.

Suicide prefix since the poisoning was the result of an attempt.

I am not in to see any of my doctors until December and Google isn't helping (or I'm not inputting the right query).

I did not have moderate to severe stomach problems until after an overdose when I was 17. Long admission short, the toxicity was close to being considered severe and they had said that compared to how I came in that I was discharged better than they thought I would end up. I had struggled with purging for years before this incident, but I had a endoscopy shortly before this happened to make sure the purging had not caused any damage and it was otherwise normal. I've had problems with basically every gastrointestinal section since that overdose.

I know aspirin is harsh on the stomach in general. So, I was wondering if this could have caused some of the problems I've been experiencing for the past four years. I will definitely be asking both of my doctors and I really hope no one here has any personal experience. I was mostly wondering if anyone can point me in the direction of online articles about this, if any. Because Google doesn't seem to like my queries and if you (me) go past page ten of the less and less relevant results your (my) query must have really been horrible.

Again, I see my doctors eventually but I like to go in armed with information/a list and to further feed my curiosity. So any links to reputable websites or other information is greatly appreciated. If nothing, then I (we) tried and I'll wait until I see my doctors.


“There is nothing beautiful about the wreckage of a human being.
There is nothing pretty about damage, about pain, about heartache.
What is beautiful is their strength, their resilience, their fortitude
as they display an ocean of courage when they pick through the
wreckage of their life to build something beautiful brand new,
against every odd that is stacked against them.” — Nikita Gill
   
  (#2 (permalink)) Old
Celyn Offline
~One Skittles Minion~

Jeez, get a life!
***********
 
Celyn's Avatar
 
Name: Holly
Age: 26
Gender: Female
Location: Wales

Posts: 5,456
Blog Entries: 151
Join Date: June 16th 2009

Re: Stomach problems after aspirin poisoning. - November 21st 2016, 11:58 AM

I couldn't (or haven't yet) found anything related to the long term effects after an aspirin overdose. That said, I have found some articles/websites that talk about how a frequent/daily dose of aspirin can damage the stomach lining. It's a bit like a gradual overdose, I think, and it is more long term. Not sure if it's entirely relevant though, but could be linked to what you are experiencing.

Woolston, C. Aspirin, Ibuprofen, and Intestinal Disorders (2016)

IFFGD NSAIDs: Good for the Joints, Bad for the Gut? (2015)

A bit more academic-y...

Russell, R.I. Non-steroidal anti-inflammatory drugs and gastrointestinal damage—problems and solutions (2001)

Also came across a few extracts from journal articles on research of gastro problems with long term low dose aspirin, here, here and here.

You could also search the FDA website and see if anything comes up.

I'm kind of guessing that the long term effects of a low dose of aspiring, may have similar long term effects on the stomach after an overdoes. Though not to sure. It's good to do a little researching while waiting to see your doctor though. Although at the same time, it's good to not go overboard either


HelpLINK and Live Help Officer
Feel free to PM me! Even if I can’t help, I’m always going to listen <3
SKITTLIFY!

   
  (#3 (permalink)) Old
Lelola Offline
Member
I've been here a while
********
 
Lelola's Avatar
 
Gender: Female
Location: Ohio

Posts: 1,077
Join Date: June 16th 2013

Re: Stomach problems after aspirin poisoning. - November 23rd 2016, 02:54 AM

What problems are you having? Diarrhea? Vomiting? Blood in the stools or dark sticky stools? Vomiting blood? Stomach pain?


https://medlineplus.gov/ency/article/002542.htm

Covers both acute and chronic overdoses.
   
  (#4 (permalink)) Old
Proud90sKid Offline
Member
Junior TeenHelper
****
 
Proud90sKid's Avatar
 
Name: .
Gender: Male
Location: US

Posts: 302
Join Date: July 6th 2011

Re: Stomach problems after aspirin poisoning. - November 28th 2016, 06:42 AM

I would doubt that it would cause this- but I am not a doctor. Typically, damage to the stomach lining should heal. The reason aspirin is bad for the stomach is that it lowers the stomach's ability to protect itself from its own acids- so can lead to bleeding,etc. but I could not imagine it lasting that long- especially since it was a one-time exposure. It should have healed a long time ago- I would definitely ask your doctor about this.

Maybe it is IBS? I know that is common in a lot of people with mental health issues (which I am assuming could be the case if you attempted suicide).
   
  (#5 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,455
Blog Entries: 1722
Join Date: January 18th 2009

Re: Stomach problems after aspirin poisoning. - November 29th 2016, 02:26 AM

Hey Oliver,

You have been supplied with quite a bit of information and I hope it helps. I tried doing a search and couldn't find much. I think this is something you should definitely talk to your doctor. I have overdosed twice and then a few other times that didn't lead to hospital admissions. I have not od'ed on aspirin but I've never had a doctor talk to me about any long term effects resulting from the overdose. I haven't ever really asked but I've been meaning to so please let me know what your doctors say?

Sorry I couldn't be more help!


|Lead Moderator|Newsletter Officer|
   
Closed Thread

Bookmarks

Tags
aspirin, poisoning, problems, stomach

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright ©1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.